MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85451
Health Effect - Clinical Code No Information (3190)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that during a procedure of renal stent placement, the surgeon noticed the stent was ripped so he took it out.
 
Event or Problem Description
Additional information regarding the event: the stent was removed and then inspected, it was dilated extracorporeally and immediately had a full tear develop.Stent was not implanted.
 
Additional Manufacturer Narrative
Based on the details of the case it was reported that during a renal artery stenting through a suprarenal fixation of an endovascular aneurysm repair, the surgeon noticed the covering of the stent was ripped so the stent was removed.The response received stated the stent was removed because they were unsure if it would deploy.Additional information stated the stent was removed and the inspected.It was dilated extracorporeally and immediately had a full tear develop.As the stent was still in the crimped state within the patient there would be no way for the physician to know if the cover of the eptfe was torn as it does not show up under fluoroscopy.Additionally it appears based on the details provided that the stent was deployed outside of the patient and this is when the stent covering tore.The eptfe covering that is on the stent was not designed to be deployed dry in the air.The eptfe covering needs to be at body temperature and in fluid such as blood.Deploying the stent will result in a eptfe cover tear if not deployed within the body as designed and intended.The device was returned for evaluation.The stent was evaluated as received and a tear in the cover was noted the entire length of the stent and is indicative of a stent that was deployed dry on the bench.There were no signs that the covering was damaged prior to the deployment of the stent on the bench.During the process of manufacturing all stents go through two final inspections to ensure the covering of the stent is within specification and has no defects in regards to the eptfe covering of the stent.The first inspection ¿stent covering mfg final inspection¿ procedure states to 100% inspect the covering of the stent after the covering has been applied and of the bare metal stent prior to applying the cover of the stent.Any defects noted are compared to the visual aid v12/icast bare and eptfe covered stent visual defect criteria.This is followed by a second inspection ¿stent covering, secondary manufacturing final inspection¿ the purpose of the secondary manufacturing final inspection is to describe the method for a secondary 100% visual inspection of eptfe covered stents by an independent operator, and to instruct manufacturing to perform covered stent integrity testing.The testing that is conducted is to expand based on an aql level sampling of the eptfe covered stent to ensure the integrity of the covering material.This expansion testing of the stent is conducted per test procedure ¿covered stent expansion test¿.If one stent fails this expansion testing the entire lot of stents are scrapped.Based on the details of the complaint the procedure was part of a suprarenal fixation of an endovascular aneurysm repair.A thorough review of the device history records has not identified any non-conformances during the manufacture of the product there is a possibility that the cover made contact with a fixation barb of the endograft used in the case, however being that the stent had not been opened at this point a tear in the cover would not be able to be detected under fluoroscopy as the stent would have still been in the crimped state and not opened.Based on the details of the reported event and inspection of the returned device there is no indication that the device was non-conforming and therefore cannot confirm the complaint.Deploying the stent outside of the body on the bench is considered misuse of the product.
 
Event or Problem Description
N/a.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
MDR Report Key11061317
Report Number3011175548-2020-01499
Device Sequence Number3310827
Product Code JCT
UDI-Device Identifier00650862854510
UDI-Public00650862854510
Combination Product (Y/N)N
Initial Reporter StateMN
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number85451
Device Catalogue Number85451
Device Lot Number464940
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer12/29/2020
02/05/2021
08/23/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/03/2021
02/11/2021
09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR
Patient Weight80